Jump to content
CrazyBoards.org

Recommended Posts

Now I have read that one of the infrequent side effects of WB can be gingivitis, but I went to the dentist Friday a week ago (so could have picked something up there) and my partner had a tooth infection last week (so I could have picked something up from him), so I thought I just want to ask to make sure.

Since about Thursday, I have had what felt like a gum infection, and it came on very suddenly (I didn't get food cutting my gums or anything). A bit on the roof of my mouth was sore but that seems to have healed now, however the gums on one side (at the back, near a wisdom tooth) are still a bit red although not as red as on any of the pictures of gum disease that I have seen.

I am going to the doctor or dentist tomorrow if it isn't better, but I thought I'd ask if anyone had something like this in reaction to Wellbutrin? (Just to make sure, because if it is I need to see my GP not my dentist)

It feels like areas of my gums are sore, although they don't look as sore as they feel if you get my drift. My throat also feels a bit sore. Thinking about it, I guess this is related to the WB... I did have mildly increased salivation even on 150mg... although at that level its only side effect was to clear my sinuses which has relieved a chronic problem!

If anyone has had this as a side effect, has going down to a lower dose helped? This only started almost 2 weeks after I upped to 300mg (150 BID) and the decent effects seem to be kicking in now (focus, calm, but still get things done, depth perception seems to work consistently) so I wouldn't want to completely have to drop this. (Also, 150mg would be more affordable for me so if some effects last, I would be happy continuing on that - my neurologist only prescribed 150 BID because that's the going dosage for quitting smoking)

Also, would you recommend cutting down on the WB or toughing this out? It will be a while before I get a response from my neurologist and it takes ages to get an appointment with my GP (plus I worry any side effects will ruin my chances of ever getting him to cooperate with the neurologist rather than just tell me I don't need meds, and that it's all a matter of confidence)

Link to comment
Share on other sites

I've never heard of that from WB.  I got it when I originally started Cymbalta.  Gingivitis doesn't hurt though.  When you brush you teeth you may bleed a bit.  I'm thinking since its patchy you probably have something else.  Gingivitis normally affects the whole mouth.  The only thing I can think of is maybe its an allergic reaction.  Is it painful?

Just my .02

Link to comment
Share on other sites

I read the PI sheet and it didn't mention gingivitis at all.  Thats kinda weird.  I had it already and it wasn't painful, it was just crazy read and I bled a little bit  when iy first came on.  I bet it was probably aggravation from the appt.  I'd go in for a follow up anyway to make sure.

Link to comment
Share on other sites

I am going to the doctor or dentist tomorrow if it isn't better, but I thought I'd ask if anyone had something like this in reaction to Wellbutrin? (Just to make sure, because if it is I need to see my GP not my dentist)

<{POST_SNAPBACK}>

Did you go to the dentist/doctor yesterday? What was the result?

Quite a number of psych drugs get implicated in various tooth problems because they can cause dry mouth. The lack of saliva means both that people are more likely to use sugary breath mint/candy things and that sugars (of all kinds) don't get rinsed off the teeth as effectively naturally so cavities are more likely to form. Although your problem certainly doesn't sound like a cavity at all.

Fiona

Link to comment
Share on other sites

Did you go to the dentist/doctor yesterday? What was the result?

<{POST_SNAPBACK}>

I didn't go, as I wrote further up the gum problem was gone by Monday, and the sore throat that remained was gone by last night. I will mention it to by neurologist (who is prescribing it) when I next E-Mail him, and to my GP when I next go to see him (although he will probably refuse to have anything to do with the WB anyway, due to lack of experience - GPs can refuse to prescribe etc. if they do not feel confident enough. Of course then that means you get it privately from the consultant, but without regular GP supervision. Great)

Quite a number of psych drugs get implicated in various tooth problems because they can cause dry mouth. The lack of saliva means both that people are more likely to use sugary breath mint/candy things and that sugars (of all kinds) don't get rinsed off the teeth as effectively naturally so cavities are more likely to form. Although your problem certainly doesn't sound like a cavity at all.

In my case, the WB caused a very slight increase in salivation (good thing for my sinuses as they have been fine since I started on WB, after years of chronically infected and congested sinuses!), which from what I've read can be linked with gum problems. Not sure how or why though.

I'm using medical mouthwash after brushing, have chucked my old toothbrush (and replaced it with the lovely soft one I bought a while back) etc. and am going easy on my gums, just in case.

Link to comment
Share on other sites

Perhaps there's something about the stuff which makes you more vulnerable to mouth infections? I've found that Biotene mouthwash (no rx required in USA) is cheap and effective for this sort of thing. And sugarless gum, which I have a love/hate relationship with, helps too, but that may only be because of dry mouth. I'm not absolutely sure it works, but it's seemed to help often enough that I'd recommend putting a little piece of onion in your mouth right over the spot that hurts and keep it there for half an hour or so. But I suppose you'd better do this when s.o. is not around, as I'm sure it's not good for your breath. Will take a day or so to work, and you should repeat a couple times a day, I guess. Of course, these things often go away fast, so I can't have any confidence that it's a reliable effect.

Link to comment
Share on other sites

I'm not absolutely sure it works, but it's seemed to help often enough that I'd recommend putting a little piece of onion in your mouth right over the spot that hurts and keep it there for half an hour or so

<{POST_SNAPBACK}>

Another solution or two -- there are oral anesthetics available. You stick a little of the paste on the spot and then the hurt is gone. Or, you can take a piece of a pain killer, cut it or something to get past the coating, and hold/dissolve that on the spot that hurts.

I solve my dry mouth problem with "aquadrops" (in US). No prescription, come in citrus, taste good, but not too high in sugar. They have a section that dissolves almost immediately and then a section that takes much longer to dissolve.

There are also prescription meds that will increase salive production, you take one when you're way too dry and it helps.

Fiona

Link to comment
Share on other sites

Perhaps there's something about the stuff which makes you more vulnerable to mouth infections? I've found that Biotene mouthwash (no rx required in USA) is cheap and effective for this sort of thing.

<{POST_SNAPBACK}>

Yes that seems quite possible. It seems to have altered my body chemistry slightly (hence the sinuses finally clearing up!) so it makes sense.

Since I started using mouthwash it's pretty much cleared up ;)

Link to comment
Share on other sites

I solve my dry mouth problem with "aquadrops" (in US). No prescription, come in citrus, taste good, but not too high in sugar. They have a section that dissolves almost immediately and then a section that takes much longer to dissolve.

<{POST_SNAPBACK}>

They sell them in Europe, too ;)

Personally I don't get dry mouth though but I like the Aquadrops anyway, :)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...